I have been on Advair 250/50 for a little over a year. It controls the asthma pretty well, but does give me a dry tongue, as I mentioned in another post.
About five weeks ago, I started having what I call "buzzing" in my legs. I suppose it's really better described as tingling. It's in my feet and legs and seems almost electric--if I press on my foot or leg when it's going on (which is most of the time) it feels like an electrical charge of some type. It's making me a bit crazy and concerned.
Could this be a side effect of Advair? I ask because I was taken off Singulair a year ago because it gave me a rare side effect, which I can't now remember the name of, but it essentially made my limbs go to sleep real easy and often, especially overnight after I'd taken the evening dose.
Interesting -- I had that same "rare" side effect with Singulair -- pins and needles in my leg for hours at a time. The singulair web site said it was a sign of toxicity, and I stopped taking it.
I have been taking Advair (first 250/50 than 500/50) for a little less than a year. Just recently I started having a problem like yours. I hadn't tied it to Advair but now that I read your post I am getting suspicious. Here's what happened to me. There is a nerve on the inside of the ball of your foot, sort of where your toe bones connect. The nerve in my foot got inflamed, and I got symptoms very similar to yours -- tingling like my foot was falling asleep, and extreme discomfort while driving in stop-and-go traffic. Sometimes the pain would be in my foot and back at the same time. When a nerve gets inflamed, it can be difficult to pinpoint where the pain originates, because the nerve sends out false signals. I solved my problem by getting new running shoes, putting more padding under my foot when I ran, and most important, icing my foot after running.
If you think your problem might be an inflamed nerve (who knows), you might want to try to figure out if you have any kind of exercise or habitual position which puts stress on any part of your foot, leg, or back (like running put stress on my foot), and then try icing it and also changing some of your habits to put less stress upon it.
[This message has been edited by lucille2003 (edited 06-30-2003).]
Lucille, thanks for sharing your story with me. You are the first person I've met who has had this type of reaction to Singulair. I just noticed on the TV they are now advertising Singulair as an allergy rememdy--I must say my allergies have never been as "gone" as they were on Singulair. However, the fact that I felt like I couldn't climb a set of stairs if I had to, was crabby and had tingling limbs kind of destroyed any good effects!!
Don't know if this is a pinched nerve in my lower back or what's going on. Am going to see a chiropractor who treated a pinched nerve in my neck a few years back and he's going to do an xray. My legs don't feel like my arms and hands did when that nerve was pinched, but this is a beginning anyway.